Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 13, 1999, 8:05 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 1999, 8:05 PM PDT (03:05 UTC)
- Expired
- Jul 13, 1999, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 140306 FFWLAS CAC071-140600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 805 PM PDT TUE JUL 13 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL AND NORTHEAST SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATIONS...BAKER...MOUNTAIN PASS... NIPTON * UNTIL 1100 PM PDT * AT 755 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN EXTENDING FROM THE BARSTOW-DAGGETT AREA NORTHEASTWARD TO CALIFORNIA STATE ROUTE 127 NEAR THE SAN BERNARDINO/INYO COUNTY BORDER. * SOME OF THESE THUNDERSTORMS ARE PRODUCING RAINFALL RATES BETWEEN .75 AND 1.25 INCHES AN HOUR. * THE STORMS WILL MOVE INTO BAKER BETWEEN 825 TO 840 PM. * THEN THE STORMS WILL MOVE INTO NIPTON BETWEEN 900 AND 930 PM. * THESE STORMS ARE MOVING NORTHEAST AT 10 TO 15 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3579 11673 3487 11639 3522 11494 3579 11564
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:52 PM PDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 13, 3:52 PM PDT, 4 hours 13 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 PM PDT MON JUL 12 1999
SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MOST OF THE
REGION THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE OVER SOUTHERN
NEVADA WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY
EVENING. DRIER SOUTHWEST FLOW WILL MOVE INTO THE REGION THURSDAY...
PUSHING MUCH OF THE MOIST AIR OFF TO THE EAST WITH ONLY ISOLATED
AFTERNOON THUNDERSTORMS EXPECTED.
DISCUSSION...VORT MAX OVER EXREME SOUTHERN NEVADA TODAY COMBINED WITH
UNSTABLE AND VERY MOIST AIRMASS PROVIDED FAIRLY WIDESPREAD ACTIVITY
OVER CWFA TODAY. SOME AREAS HAVE HAD SOME GOOD BREAKS LATE THIS
AFTERNOON BUT BELIEVE WITH VORT MAX PRESENT AND MOISTURE NOT GOING
ANYWHERE...AGREE WITH ETA MODEL IN KEEPING CHANCE OF PRECIPITATION
ALL NIGHT MOST ZONES. ETA ACTUALLY INTENSIFIES VORT MAX AND DEVELOPS
500 MB AND 700 MB LOW OVER EXTREME SOUTHERN NV TONIGHT. THIS SYSTEM
THEN BEGINS TO MOVE SLOWLY EAST WEDNESDAY AND WEDNESDAY NIGHT.
AIRMASS STILL MOIST AND UNSTABLE WEDNESDAY BUT DRIER AIR PROGGED TO
START PUSHING INTO WESTERN AND FAR NORTHERN PORTIONS OF CWFA. WILL GO
WITH ONLY SLIGHT CHANCE THOSE ZONES AND KEEP SCATTERED REST OF NV
ZONES AND NUMEROUS FOR NW AZ WHICH WILL HAVE BEST DYNAMICS...MOISTURE
AND INSTABILITY. AFTER EVENING THUNDERSTORMS...EXPECT ACTIVITY TO
DIMINISH AS DRIER SOUTHWEST FLOW PUSHES IN WEDNESDAY NIGHT BUT
ACTIVITY MAY PERSIST AFTER MIDNIGHT NW AZ. BELIEVE LOW LEVEL MOISTURE
MAY NOT FLUSH OUT OF ALL ZONES THURSDAY SO WILL KEEP MENTION OF
AFTERNOON THUNDERSTORMS NW AZ AND EXTREME SOUTHERN NV. EXTENDED LOOKS
DRY IN WEST TO SOUTHWEST FLOW ALOFT. SOME SOUTHERLY FLOW RETURNS INTO
AZ SUNDAY BUT WILL PLAN ON MOISTURE TAKING ANOTHER DAY TO RETURN INTO
NW AZ. TEMPS SHOULD GENERALLY BE A LITTLE WARMER AFTER WEDNESDAY AS
THEY HAVE BEEN WELL BELOW NORMAL MOST AREAS TODAY AND WILL BE AGAIN
WEDNESDAY. JMH
.LAS...A FLASH FLOOD WATCH HAS BEEN POSTED FOR PORTIONS OF SRN NV...
NW AZ...AND SERN CA UNTIL 07Z. REFER TO THE LATEST STATEMENT
FOR DETAILS.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:24 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 13, 7:01 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.